Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Getting metallic taste, pins and needles sensation in feet and lightheaded when having increased heart rate. Reason?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
hello, when i am working out and my heart rate increases, i suffer with irratic breathing, light headed, strange feeling in my feet, sometimes they get pin and needles.metalic taste in my mouth. i am a very fit person this has happened 3 times now,
i am also very tired , throught out the day, i am waking up at night , normally a very good sleeping, now awake around 3am and restless..

i do all sorts of exercise from walking, running, bootcamp, core workouts.. this has just started happening and i don't feel cardio fit anymore.. when i go to push myself.. i don't have any reserves anymore
Posted Sun, 12 May 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Payman Hajiazim 14 minutes later
Hi there, thanks for asking. The symptoms you mentioned are parts of panic attack. It is a kind of anxiety. Most of the time it can occur with depression or aggravation of depression. The point that you are awakening in the early morning and you are tired during the day shows your mood is probably low now. There are good medications from the class of SSRI (like fluoxetine, paroxetine, celexa, sertraline, etc) which can treat this condition. Fortunately a medication from this class can treat both panic and depression. They have very few side effects. You can ask your doctor more about them. I wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Getting metallic taste, pins and needles sensation in feet and lightheaded when having increased heart rate. Reason? 15 minutes later
hello , i am not depressed , or unhappy in any way...
i can normallly push thru in exercise and get my second wind.. but now i can't ..
the light headed, feeling i feel when i have an elevate heart rate sounds like a panic attach Yes, but i don't believe it is...
 
 
Answered by Dr. Payman Hajiazim 20 hours later
Hi there, thanks for asking. It could be solely panic attacks.
When somebody has panic attacks, she should be checked for many medical problems like irregular heart rate, high thyroid function, etc.
Let me know if you have any other question.
I wish you a good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor